Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 24, 2021, 9:39 PM EDT for Fulton County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 9:39 PM EDT (01:39 UTC)
- Expired
- Jul 24, 2021, 10:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
County Fulton County, OH
The radar
The Detroit radar (KDTX), 126 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572 WWUS83 KIWX 250139 SPSIWX Special Weather Statement National Weather Service Northern Indiana 939 PM EDT Sat Jul 24 2021 OHZ002-250215- Fulton- 939 PM EDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON COUNTY... At 938 PM EDT, a strong thunderstorm was located over Clayton, or near Hudson, moving southeast at 35 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Swanton, Metamora, Lyons, Oakshade, Seward, Denson, Winameg and Assumption. This includes Interstate 80 in Ohio between mile markers 43 and 48. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4156 8388 4168 8428 4171 8428 4172 8388 TIME...MOT...LOC 0138Z 300DEG 31KT 4182 8425 $$ HAIL...0.25 WIND...50MPH MCS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 24, 8:48 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 24, 8:48 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 848 PM EDT Sat Jul 24 2021 .SYNOPSIS... Issued at 216 PM EDT Sat Jul 24 2021 Developing thunderstorms northwest this afternoon will expand east and south through evening before ending overnight. Some could be severe with damaging winds north of highway 24. Otherwise dry, warm and less humid conditions return Sunday. && .UPDATE... Issued at 835 PM EDT Sat Jul 24 2021 A couple of lines of showers and thunderstorms persist across the area this evening. One line is dropping southeast across south central Lower Michigan on southern periphery of stronger short wave shifting east across the eastern Great Lakes. Another more robust line that brought earlier strong to severe storms across northwest Indiana also is continuing to sag south of the US 30 corridor. This convection developed along pre-frontal trough enhanced by old convective outflows across NE Illinois. These showers and thunderstorms have had plenty of instability to work (MLCAPES 2-3000 J/kg) with effective shear on the order of 30-35 knots. Mid level lapse rates are less than impressive and DCAPE profiles generally on the marginal side (500-800 J/kg). Cold pool efficiency has been limited and expect this to increasingly be the case as low levels diurnally stabilize over the next few hours. Still cannot discount an isolated severe wind gust, particularly south of US 30 across west central into portions of north central Indiana, with secondary near term area to watch across south central lower Michigan. Will consider canceling the severe thunderstorm watch early for areas behind the main convective lines, although lingering outflow boundary from northeast Illinois into northwest Indiana could still be a focal point for additional isolated to scattered convection next few hours as main synoptic trough approaches. && .SHORT TERM...(This afternoon through Sunday) Issued at 216 PM EDT Sat Jul 24 2021 Prefrontal trough extending from wrn MI into ern IL and becoming the focus for renewed/vigorous convective development by 20Z nw zones nw IN - srn MI. This likely to composite in with additional storms 23- 00Z along lagging sfc trough and then sag swd across the cwa this evening. Late aftn/early evening storms hold a continued threat for damaging winds where most robust multi-cell clusters track. Otherwise trailing/weak sfc front will drop toward the OH river overnight with little fanfare as upstream anticyclone across the plains settles into the mid MS valley Sunday. Good post frontal moisture scour Sunday will counter strong subsidence warming so while some 90s likely apparent temps will lag as dewpoints mix out into the low 60s in the aftn. && .LONG TERM...(Monday through Friday) Issued at 216 PM EDT Sat Jul 24 2021 Dry, warm and tranquil through Wed as sfc ridge settles into the TN valley. Continued stout low level thermal ridge in place stemming from hot plains upper ridge will yield warm temps with 90s a good bet again. Next vigorous nrn stream sw driving through Hudson Bay late period will release another weakening sfc frontal zone sewd across the lakes/OH valley late Wed into Thu with accompanying showers/storms then. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 634 PM EDT Sat Jul 24 2021 Showers and thunderstorms continue to rapidly develop early this evening along pre-frontal trough type feature from northeast Illinois into west central Lower Michigan. The combination of moderate to strong instability and respectable effective shear of 30 to 40 knots should be enough to support convection through northern Indiana affecting the terminals. Mid/upper level forcing is not particularly strong, but combination of instability/shear and increase thunderstorm outflow interactions promoting new development still argues for maintain tempo TSRA mention at terminals (roughly 00-02Z at KSBN and 02Z-04z or 05Z) at KFWA. Some gusty outflow winds are possible with any of these thunderstorms this evening. Sfc trough settles south of the terminals later tonight, and with weak flow and residual low level moisture behind this boundary, some patchy fog/stratus is possible. Will trend TAFs to MVFR at this time, with overall low confidence in this scenario. Quiet weather returns for Sunday with northwest winds around 10 mph and VFR conditions. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 24, 9:26 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 926 PM EDT Sat Jul 24 2021 INZ003>005-009-012-014-MIZ077>079-260130- La Porte-St. Joseph IN-Elkhart-De Kalb-Starke-Marshall-Berrien- Cass MI-St. Joseph MI- 926 PM EDT Sat Jul 24 2021 /826 PM CDT Sat Jul 24 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. An isolated thunderstorm is possible through the early overnight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. INZ006>008-013-015-016-MIZ080-260130- Lagrange-Steuben-Noble-Pulaski-Fulton IN-Kosciusko-Branch- 926 PM EDT Sat Jul 24 2021 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. The threat of thunderstorms will end from northwest to southeast through the early overnight hours. An isolated strong to severe thunderstorm wind gust is possible through midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ018-025>027-032>034-OHZ001-002-004-005-015-016-024-025-260130- Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 926 PM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Tonight. Scattered thunderstorms are expected to diminishing during the early overnight. An isolated strong to severe thunderstorm wind gust is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ017-020-022>024-MIZ081-260130- Whitley-White-Cass IN-Miami-Wabash-Hillsdale- 926 PM EDT Sat Jul 24 2021 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered showers and thunderstorms will diminish through the early overnight hours. An isolated strong to severe thunderstorm gust is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-260130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 926 PM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Jul 24, 8:59 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
859 PM EDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 ESE KOONTZ LAKE 41.41N 86.46W
07/24/2021 MARSHALL IN 911 CALL CENTER
TREE DOWN AT 4B AND UNDERWOOD ROAD.
0754 PM TSTM WND DMG 2 E TYNER 41.41N 86.37W
07/24/2021 MARSHALL IN 911 CALL CENTER
REPORT OF A TREE DOWN ON QUINCE RD, SOUTH OF
4B ROAD.
&&Special weather statement, Jul 24, 9:01 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Northern Indiana
901 PM EDT Sat Jul 24 2021
INZ015-016-023-024-250145-
Miami-Wabash-Kosciusko-Fulton-
901 PM EDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WABASH...FULTON...
SOUTHWESTERN KOSCIUSKO AND NORTHWESTERN MIAMI COUNTIES...
At 901 PM EDT, a strong thunderstorm was located over Rochester,
moving southeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Rochester, North Manchester, Akron, Kewanna, Claypool, Fulton, Macy,
Burket, Leiters Ford, Nyena Lake, Beaver Dam Lake, Delong,
Sevastopol, Tiosa, Beaver Dam, Lake Manitou, Talma, Ijamsville,
Athens and Bruce Lake Station.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4115 8646 4117 8606 4113 8581 4099 8577
4092 8590 4091 8646
TIME...MOT...LOC 0101Z 312DEG 22KT 4110 8621
HAIL...0.25
WIND...30MPH
MCSLocal storm report, Jul 24, 9:12 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
912 PM EDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 3 W BRISTOL 41.72N 85.87W
07/24/2021 ELKHART IN 911 CALL CENTER
TREE DOWN ACROSS THE ROAD.
&&
LWFSpecial weather statement, Jul 24, 9:20 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
920 PM EDT Sat Jul 24 2021
MIZ081-OHZ002-250145-
Hillsdale-Fulton-
920 PM EDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HILLSDALE AND
NORTHWESTERN FULTON COUNTIES...
At 920 PM EDT, a strong thunderstorm was located over Hillsdale,
moving east at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Hudson around 940 PM EDT.
Other locations impacted by this storm include Lyons, Prattville,
Oakshade, Cambria, North Adams, Seward, Lake Wilson, Denson, Waldron
and Frontier.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4162 8405 4182 8483 4186 8483 4201 8467
4196 8436 4171 8436 4171 8432 4172 8401
TIME...MOT...LOC 0120Z 287DEG 35KT 4190 8460
HAIL...0.25
WIND...50MPH
JBALLSpecial weather statement, Jul 24, 9:32 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Northern Indiana 932 PM EDT Sat Jul 24 2021 INZ013-015-022-023-250215- Miami-Cass-Fulton-Pulaski- 932 PM EDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...SOUTHERN FULTON...CASS AND NORTHWESTERN MIAMI COUNTIES... At 932 PM EDT, a strong thunderstorm was located 10 miles east of Royal Center, or 11 miles southwest of Rochester, moving southeast at 30 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Logansport, Peru, Royal Center, Mexico, Kewanna, Erie, Denver, Fulton, Macy, Clymers, Nyena Lake, Leases Corner, Deedsville, Hoover, Lucerne, Anoka, Chili, New Waverly, Twelve Mile and Metea. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4102 8651 4104 8605 4076 8594 4069 8653 TIME...MOT...LOC 0132Z 318DEG 28KT 4092 8630 HAIL...0.25 WIND...30MPH MCS
Special weather statement, Jul 24, 9:39 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 939 PM EDT Sat Jul 24 2021 OHZ002-250215- Fulton- 939 PM EDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON COUNTY... At 938 PM EDT, a strong thunderstorm was located over Clayton, or near Hudson, moving southeast at 35 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Swanton, Metamora, Lyons, Oakshade, Seward, Denson, Winameg and Assumption. This includes Interstate 80 in Ohio between mile markers 43 and 48. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4156 8388 4168 8428 4171 8428 4172 8388 TIME...MOT...LOC 0138Z 300DEG 31KT 4182 8425 HAIL...0.25 WIND...50MPH MCS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:26 PM EDT | Special Weather Statement | IWX | Fulton, Pulaski | 34 min |
| Jul 24, 8:50 PM EDT | Special Weather Statement | IWX | White | 40 min |
| Jul 24, 9:01 PM EDT | Special Weather Statement | IWX | Fulton | 44 min |
| Jul 24, 9:32 PM EDT | Special Weather Statement | IWX | Cass, Miami | 43 min |
| Jul 24, 10:41 PM EDT | Special Weather Statement | IWX | Adams, Wells | 34 min |
| Jul 24, 9:48 PM EDT | Special Weather Statement | IWX | Williams | 27 min |
| Jul 24, 10:07 PM EDT | Special Weather Statement | IWX | Fulton, Williams | 38 min |
| Jul 24, 10:46 PM EDT | Special Weather Statement | IWX | Henry | 44 min |
| Jul 24, 11:28 PM EDT | Special Weather Statement | IWX | Henry | 17 min |
| Jul 24, 8:47 PM EDT | Special Weather Statement | IWX | Hillsdale | 43 min |
| Jul 24, 9:20 PM EDT | Special Weather Statement | IWX | Hillsdale | 25 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.